Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS El Paso, TX

October 21, 2015Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Oct 21, 2015, 4:01 AM MDT for Luna County, New Mexico. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 21, 2015, 4:01 AM MDT (10:01 UTC)
Expired
Oct 21, 2015, 4:45 AM MDT
In force
44 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Luna County, NM

The radar

The El Paso radar (KEPZ), 100 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 4:12 AM MDTHAIL 0.884 S Deming, NMDIME TO NICKEL SIZE HAIL ACCUMULATED ON HIGHWAY 11 SOUTH OF DEMING.
Oct 21, 4:35 AM MDTHAIL 19 Ne Deming, NMLARGE ACCUMULATION OF QUARTER SIZE HAIL ENCOUNTERED ON HIGHWAY 26 9 MILES NORTHEAST OF DEMING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2357 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS54 KEPZ 211001
SVREPZ
NMC029-211045-
/O.NEW.KEPZ.SV.W.0182.151021T1001Z-151021T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
401 AM MDT WED OCT 21 2015

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LUNA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 445 AM MDT

* AT 401 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNSHINE...
  OR 5 MILES SOUTH OF DEMING...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEMING...
  NUTT...
  SUNSHINE...
  UVAS VALLEY...
  ROCK HOUND STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3204 10770 3214 10788 3259 10762 3259 10731
TIME...MOT...LOC 1001Z 210DEG 38KT 3218 10774 

HAIL...1.25IN
WIND...60MPH
 
$$

FAUSETT
1 follow-up statement
758 
WWUS54 KEPZ 211043
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
443 AM MDT WED OCT 21 2015

NMC029-211052-
/O.EXP.KEPZ.SV.W.0182.000000T0000Z-151021T1045Z/
LUNA NM-
443 AM MDT WED OCT 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUNA COUNTY WILL
EXPIRE AT 445 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3204 10770 3214 10788 3259 10762 3259 10731
TIME...MOT...LOC 1035Z 210DEG 38KT 3218 10774 

$$

FAUSETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:54 AM MDT, 7 minutes earlier.

Area forecast discussion, Oct 21, 3:54 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
354 AM MDT WED OCT 21 2015

.SYNOPSIS...
ANOTHER ACTIVE DAY WITH NUMEROUS THUNDERSTORMS IS EXPECTED IN THE
BORDERLAND...WITH THE EMPHASIS A LITTLE FARTHER EAST THAN
YESTERDAY. ONCE AGAIN LARGE HAIL WILL BE THE MAIN THREAT...WITH
DAMAGING WIND GUSTS ALSO POSSIBLE. ON THURSDAY THE UPPER LOW
RESPONSIBLE FOR THE STORMS WILL BE MOVING EAST...ALLOWING
THUNDERSTORM ACTIVITY TO DECREASE. FROM FRIDAY INTO THE MIDDLE OF
NEXT WEEK MAINLY DRY WEATHER WILL BE THE RULE EXCEPT FOR A FEW
SHOWERS FROM TIME TO TIME IN THE MOUNTAINS.

&&

.DISCUSSION...
THE UPPER LOW IS SLOWLY MOVING INTO SOUTHERN ARIZONA AND HAS BEEN
CAUSING TROUBLE IN OUR CWA OVERNIGHT. IMPRESSIVE VIDEO OF 1.5"
DIAMETER HAIL ON I-10 BETWEEN DEMING AND LORDSBURG WAS TWEETED
EARLIER. COULD BE INTERESTING LATER TODAY WHEN THE AIR ALOFT
BECOMES COLDER WITH APPROACH OF LOW AND SURFACE HEATING ENTERS THE
SCENE. LARGE HAIL AND DAMAGING WINDS...IN THAT ORDER...WILL BE THE
PRIMARY THREATS. THUS IT SHOULD BE A REPEAT OF YESTERDAY...WITH
SLIGHTLY LESS VERTICAL SHEAR BUT A LITTLE MORE FAVORABLE
DIRECTIONAL SHEAR. STORMS SHOULD STILL HAVE RAPID MOVEMENT
PROMOTING STRONG OUTFLOWS BUT REDUCING FLASH FLOOD THREAT.
HOWEVER...SIGNIFICANT HAIL ACCUMULATION TENDS TO PLUG UP THE
DRAINS ALLOWING FLOODING WITH LESS RAINFALL THAN ONE WOULD
EXPECT...SO FLOODING CANNOT BE RULED OUT.

BY THURSDAY THE LOW OPENS UP AND MOVES NORTHEAST...SO THE ACTIVITY
SHOULD BE ENDING FROM WEST TO EAST. STILL A CHANCE FOR SOME STRONG
STORMS IN HUDSPETH AND OTERO COUNTIES. THEN DRIER AIR TAKES OVER
FOR THE REMAINDER OF THE FORECAST. THIS WILL MAKE PRECIP A
CHALLENGE FOR WEAKER TROUGHS THAT FOLLOW LATE FRIDAY AND EARLY
NEXT WEEK...THOUGH THE MOUNTAINS SHOULD BE ABLE TO SQUEEZE A FEW
SHOWERS OUT OF THEM. TEMPERATURES WILL BE NEAR OR A LITTLE COOLER
THAN NORMAL.

&&

.AVIATION...VALID 21/12Z-22/12Z. LARGE UPPER LEVEL LOW PRESSURE
SYSTEM SLOWLY APPROACHING FROM SOUTHERN ARIZONA WILL BRING
+TSRAGS/ISOLD +TSRAGR TO ALL TERMINALS THROUGH 22/04Z. WND
VRB35G55KT/LCL VIS 1-2 SM WITH STORMS. LCL CIGS 010-030
MOUNTAINOUS AREAS...040-060 LOWLANDS. STORM MOTION EXPECTED TO BE
210/25-30 KTS.

&&

.FIRE WEATHER...
STRONG LOW PRESSURE SYSTEM ALOFT OVER SOUTHERN ARIZONA WILL
CONTINUE TO MIGRATE VERY SLOWLY EAST TODAY. FEATURE WILL THEN
WEAKEN AND LIFT NORTHEAST THURSDAY AS AN OPEN WAVE OVER THE FOUR
CORNERS. AS THE SYSTEM APPROACHES...FACTORS FAVORING SCATTERED
STRONG TO SEVERE STORMS WILL BE MOST PRONOUNCED TODAY AND
THIS EVENING. THE RESULT WILL BE POTENTIALLY DAMAGING DOWNBURST
WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND VERY HEAVY RAINFALL
WITH SOME OF THE STORMS. DRIER WEATHER WILL TAKE OVER FOR AREAS
WEST OF THE RIO GRANDE VALLEY STARTING THURSDAY...THEN ALL AREAS
FRIDAY.

HIGHS WILL RUN NEAR NORMAL THIS WEEK. EXPECT EXCELLENT VENT RATES
TODAY...WITH THE STRONG WINDS ALOFT AHEAD OF THE LOW. FAIR TO
GOOD VENT RATES ARE ON TAP THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  54  73  51 /  60  60  20   0
SIERRA BLANCA           71  52  73  51 /  60  80  30   0
LAS CRUCES              73  48  70  46 /  60  60  20   0
ALAMOGORDO              73  50  71  48 /  70  70  30   0
CLOUDCROFT              52  37  51  39 /  80  90  40   0
TRUTH OR CONSEQUENCES   69  48  68  46 /  60  60  30   0
SILVER CITY             62  43  63  42 /  60  60  30   0
DEMING                  70  47  70  44 /  60  60  20   0
LORDSBURG               70  45  70  45 /  50  50  20   0
WEST EL PASO METRO      75  54  73  53 /  60  60  30   0
DELL CITY               76  53  74  51 /  60  80  30   0
FORT HANCOCK            77  54  76  51 /  60  80  20   0
LOMA LINDA              70  52  68  51 /  60  80  20   0
FABENS                  76  53  74  50 /  60  60  20   0
SANTA TERESA            73  51  72  50 /  60  60  20   0
WHITE SANDS HQ          73  51  70  49 /  70  70  30   0
JORNADA RANGE           71  45  70  43 /  60  60  30   0
HATCH                   72  46  70  44 /  60  60  20   0
COLUMBUS                71  49  71  47 /  50  50  20   0
OROGRANDE               73  52  71  51 /  70  70  20   0
MAYHILL                 60  41  60  42 /  70  80  30   0
MESCALERO               61  40  61  41 /  80  80  30   0
TIMBERON                57  43  59  43 /  80  80  40   0
WINSTON                 61  41  61  40 /  60  60  30   0
HILLSBORO               66  44  68  42 /  60  60  30   0
SPACEPORT               70  45  70  44 /  60  60  20   0
LAKE ROBERTS            61  35  64  34 /  70  70  30   0
HURLEY                  65  42  66  42 /  60  60  20   0
CLIFF                   67  38  69  39 /  60  60  20   0
MULE CREEK              63  36  67  38 /  50  50  20   0
FAYWOOD                 64  44  66  42 /  60  60  20   0
ANIMAS                  71  46  71  45 /  50  50  20   0
HACHITA                 72  46  71  45 /  50  50  10   0
ANTELOPE WELLS          71  45  70  45 /  50  50  10   0
CLOVERDALE              67  45  68  45 /  50  50  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01 FAUSETT
Hazardous weather outlook, Oct 20, 1:10 PM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
110 PM MDT TUE OCT 20 2015

NMZ401>417-TXZ418>424-211230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
110 PM MDT TUE OCT 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL REACH
SEVERE LEVELS WITH QUARTER TO GOLF BALL SIZE HAIL AND 60 TO 70 MPH
WIND GUSTS. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY WHERE HAIL
PLUGS UP STORM DRAINS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 8 PM FOR HIDALGO...LUNA...SIERRA AND GRANT COUNTIES. ANOTHER
WATCH IS IN EFFECT FOR OTERO...EL PASO AND HUDSPETH COUNTIES THROUGH
9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY...NUMEROUS THUNDERSTORMS WILL CONTINUE. THE THREAT OF
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE SLIGHTLY
LESS THAN TODAY...BUT THE FLASH FLOOD THREAT WILL INCREASE...
ESPECIALLY EAST OF THE RIO GRANDE.

THURSDAY...THUNDERSTORMS WILL DECREASE FROM WEST TO EAST BUT
STRONG STORMS WILL STILL BE POSSIBLE EAST OF THE RIO GRANDE.

FRIDAY THROUGH MONDAY...MAINLY DRY THOUGH A FEW SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE IN THE SACRAMENTO MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

TRAINED SKYWARN SPOTTERS ARE ENCOURAGED TO CALL THIS OFFICE WITH
REPORTS.

26

In the hours before

Local storm report, Oct 21, 12:34 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
1234 AM MDT WED OCT 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HAIL             1 NE ELEPHANT BUTTE     33.20N 107.20W
10/20/2015  M0.50 INCH       SIERRA             NM   COCORAHS

0148 PM     HAIL             SILVER CITY             32.78N 108.27W
10/20/2015  M0.50 INCH       GRANT              NM   911 CALL CENTER

0149 PM     HAIL             3 NNE TYRONE            32.75N 108.28W
10/20/2015  M0.88 INCH       GRANT              NM   TRAINED SPOTTER

0207 PM     HAIL             PINOS ALTOS             32.87N 108.22W
10/20/2015  M1.00 INCH       GRANT              NM   TRAINED SPOTTER

0214 PM     HAIL             1 SE DEMING             32.25N 107.74W
10/20/2015  E1.75 INCH       LUNA               NM   TRAINED SPOTTER

0234 PM     HAIL             3 SE DEMING             32.23N 107.71W
10/20/2015  E0.75 INCH       LUNA               NM   AMATEUR RADIO

            1 INCH OF HAIL ACCUMULATION ON COUNTY ROAD 549

0327 PM     HAIL             SACRAMENTO              32.79N 105.56W
10/20/2015  E1.50 INCH       OTERO              NM   CO-OP OBSERVER

0345 PM     HAIL             SACRAMENTO              32.79N 105.56W
10/20/2015  M1.50 INCH       OTERO              NM   PUBLIC

0453 PM     HAIL             SUNLAND PARK            31.80N 106.58W
10/20/2015  M1.00 INCH       DONA ANA           NM   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED NEAR THE CASINO

0457 PM     HAIL             4 SSE CANUTILLO         31.87N 106.57W
10/20/2015  E0.88 INCH       EL PASO            TX   TRAINED SPOTTER

            HAIL ACCUMULATING ON GROUND.

0500 PM     TSTM WND DMG     6 NE EL PASO            31.84N 106.41W
10/20/2015                   EL PASO            TX   BROADCAST MEDIA

            ROOF BLEW OFF MOBILE HOME AND STORAGE UNIT BLOWN OFF
            THE GROUND.

0503 PM     HAIL             5 SE CANUTILLO          31.87N 106.54W
10/20/2015  M0.75 INCH       EL PASO            TX   PUBLIC

            PENNY SIZED HAIL AT REDD AND RESLER

0507 PM     HAIL             4 SSE CANUTILLO         31.87N 106.57W
10/20/2015  M1.00 INCH       EL PASO            TX   AMATEUR RADIO

0509 PM     HAIL             7 NE EL PASO            31.85N 106.40W
10/20/2015  E0.88 INCH       EL PASO            TX   PUBLIC

            DIANA AND US54

0520 PM     HAIL             9 ESE WESTWAY           31.91N 106.44W
10/20/2015  M0.88 INCH       EL PASO            TX   TRAINED SPOTTER

0521 PM     HAIL             10 NE EL PASO           31.89N 106.36W
10/20/2015  E0.75 INCH       EL PASO            TX   TRAINED SPOTTER

            HAIL COVERED GROUND FROM HIGHWAY 54 AND DIANA TO SUN
            VALLEY

0526 PM     HAIL             HOLLOMAN AFB            32.85N 106.11W
10/20/2015  M0.50 INCH       OTERO              NM   OTHER FEDERAL

0530 PM     HAIL             11 NNE EL PASO          31.92N 106.39W
10/20/2015  M0.50 INCH       EL PASO            TX   AMATEUR RADIO

            DIME SIZED HAIL AT DYER AND TIGER EYE STREETS

0540 PM     HAIL             1 NE CLIFF              32.97N 108.60W
10/20/2015  M1.00 INCH       GRANT              NM   TRAINED SPOTTER

0756 PM     HAIL             FABENS                  31.51N 106.16W
10/20/2015  M0.50 INCH       EL PASO            TX   TRAINED SPOTTER

            DIME SIZE HAIL REPORT FROM SPOTTER

&&

EVENT NUMBER EPZ1500183 EPZ1500184 EPZ1500185 EPZ1500186 EPZ1500187
EPZ1500188 EPZ1500189 EPZ1500190 EPZ1500191 EPZ1500192 EPZ1500202
EPZ1500193 EPZ1500195 EPZ1500194 EPZ1500196 EPZ1500197 EPZ1500200
EPZ1500198 EPZ1500199 EPZ1500201

FAUSETT
Special weather statement, Oct 21, 12:48 AM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1248 AM MDT WED OCT 21 2015

NMZ405-406-210730-
UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM-
1248 AM MDT WED OCT 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND SOUTHERN
GRANT COUNTIES UNTIL 130 AM MDT...

AT 1248 AM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
ON RADAR 9 MILES NORTHEAST OF CLOVERDALE...OR 16 MILES NORTHWEST OF
ANTELOPE WELLS...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLAYAS...
BIG HATCHET REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3135 10874 3144 10892 3199 10858 3185 10831
TIME...MOT...LOC 0648Z 211DEG 35KT 3147 10878

FAUSETT
Special weather statement, Oct 21, 1:26 AM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
126 AM MDT WED OCT 21 2015

NMZ404>407-210815-
UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
126 AM MDT WED OCT 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO...SOUTH
CENTRAL GRANT AND WESTERN LUNA COUNTIES UNTIL 215 AM MDT...

AT 125 AM MDT...METEOROLOGISTS WERE CONTINUING TO TRACK A STRONG
THUNDERSTORM ON RADAR 10 MILES SOUTH OF PLAYAS...OR 17 MILES
SOUTHEAST OF ANIMAS... MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HACHITA...
PLAYAS...
SEPAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3164 10855 3174 10873 3228 10839 3214 10812
TIME...MOT...LOC 0725Z 211DEG 35KT 3176 10859

FAUSETT
Local storm report, Oct 21, 2:31 AM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
231 AM MDT WED OCT 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     HAIL             3 ESE SEPAR             32.18N 108.37W
10/21/2015  E1.50 INCH       GRANT              NM   PUBLIC

            SPOTTER REPORTS HAIL UP TO 1.5 INCHES IN DIAMETER ON
            I-10 3 MILES ESE OF SEPAR NM.

&&

EVENT NUMBER EPZ1500203

FAUSETT
Special weather statement, Oct 21, 3:27 AM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
327 AM MDT WED OCT 21 2015

NMZ407-211015-
SOUTHWEST DESERT/MIMBRES BASIN NM-
327 AM MDT WED OCT 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUNA COUNTY UNTIL 415 AM
MDT...

AT 326 AM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER HERMANAS...OR 18 MILES WEST OF COLUMBUS...MOVING NORTHEAST
AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DEMING...
SUNSHINE...
HERMANAS...
SPRING CANYON STATE PARK...
ROCK HOUND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3243 10774 3229 10747 3178 10787 3178 10797
      3184 10808
TIME...MOT...LOC 0926Z 210DEG 38KT 3187 10795

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 6:04 PM MDTSpecial Weather StatementEPZOtero41 min
Oct 20, 7:28 PM MDTSpecial Weather StatementEPZLuna62 min
Oct 21, 12:48 AM MDTSpecial Weather StatementEPZHidalgo42 min
Oct 21, 1:26 AM MDTSpecial Weather StatementEPZHidalgo49 min
Oct 21, 2:11 AM MDTSevere Thunderstorm WarningEPZGrant, Luna49 min
Oct 21, 3:27 AM MDTSpecial Weather StatementEPZLuna48 min
Oct 21, 4:41 AM MDTSpecial Weather StatementEPZSierra49 min
Oct 21, 5:16 AM MDTSpecial Weather StatementEPZSierra44 min
Oct 21, 5:25 AM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna, Sierra27 min
Oct 21, 6:43 AM MDTSpecial Weather StatementEPZGrant47 min
Oct 21, 7:28 AM MDTSpecial Weather StatementEPZ47 min
Oct 21, 7:42 AM MDTSpecial Weather StatementEPZLuna48 min
Oct 21, 9:27 AM MDTSpecial Weather StatementEPZ63 min
Oct 21, 9:36 AM MDTSpecial Weather StatementEPZDoña Ana39 min
Oct 21, 10:07 AM MDTSpecial Weather StatementEPZOtero38 min
Oct 21, 10:15 AM MDTSpecial Weather StatementEPZDoña Ana45 min
Oct 21, 10:43 AM MDTSpecial Weather StatementEPZ47 min
Oct 21, 10:54 AM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra51 min
Oct 21, 11:30 AM MDTSpecial Weather StatementEPZLuna45 min
Oct 21, 11:38 AM MDTSpecial Weather StatementEPZ37 min
Oct 21, 11:40 AM MDTSpecial Weather StatementEPZSierra50 min
Oct 21, 11:50 AM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna40 min
Oct 21, 11:55 AM MDTSevere Thunderstorm WarningEPZDoña Ana50 min
Oct 21, 12:43 PM MDTSevere Thunderstorm WarningEPZDoña Ana62 min
Oct 21, 1:08 PM MDTAreal Flood AdvisoryEPZDoña Ana3 hr
Oct 21, 1:30 PM MDTFlash Flood WarningEPZDoña Ana2 hr
Oct 21, 1:32 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra43 min
Oct 21, 1:37 PM MDTSevere Thunderstorm WarningEPZDoña Ana38 min
Oct 21, 2:13 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra47 min
Oct 21, 2:24 PM MDTSpecial Weather StatementEPZDoña Ana51 min
Oct 21, 2:26 PM MDTSevere Thunderstorm WarningEPZDoña Ana49 min
Oct 21, 2:31 PM MDTSpecial Weather StatementEPZLuna44 min
Oct 21, 2:34 PM MDTSevere Thunderstorm WarningEPZOtero41 min
Oct 21, 2:37 PM MDTSevere Thunderstorm WarningEPZOtero53 min
Oct 21, 3:09 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero51 min
Oct 21, 3:13 PM MDTSevere Thunderstorm WarningEPZOtero47 min
Oct 21, 3:17 PM MDTFlash Flood WarningEPZDoña Ana118 min
Oct 21, 3:22 PM MDTSpecial Weather StatementEPZDoña Ana38 min
Oct 21, 3:27 PM MDTSevere Thunderstorm WarningEPZOtero48 min
Oct 21, 3:30 PM MDTSpecial Weather StatementEPZLuna45 min
Oct 21, 3:30 PM MDTSevere Thunderstorm WarningEPZOtero45 min
Oct 21, 3:52 PM MDTSevere Thunderstorm WarningEPZOtero38 min
Oct 21, 3:53 PM MDTSevere Thunderstorm WarningEPZDoña Ana42 min
Oct 21, 4:00 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Oct 21, 4:03 PM MDTSevere Thunderstorm WarningEPZOtero45 min
Oct 21, 4:27 PM MDTSpecial Weather StatementEPZLuna48 min
Oct 21, 4:32 PM MDTSpecial Weather StatementEPZOtero58 min
Oct 21, 4:56 PM MDTSpecial Weather StatementEPZOtero49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.